MAUDE Adverse Event Report: MENTOR TEXAS MENTOR TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS MENTOR TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE
Model Number 3504310M
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Codes Deformity/ Disfigurement (2360); Insufficient Information (4580)
Date of Event 05/15/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a female who underwent an unknown breast surgery with an unknown mentor tissue expander breast implant, experienced unknown sided deflation postoperative.At the time of this report, mentor has received no information regarding explantation or an expected explantation date.
 
Additional Manufacturer Narrative
At the time of this report, mentor has received no information regarding explantation or an expected explantation date.It is unknown at this time if the device will be made available for return.As a result, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.Since no lot number was provided, no manufacturing record evaluation review could be performed.Reason for device explant and/or reoperation: na.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
Per additional event information received on june 27, 2022: the following fields were populated/modified.Event date as may 15, 2022.Tx lot/serial number (b)(6).Date of implant as mar 30, 2022.Date of explant as june 9, 2022.Associated products as no replacement.Updated patient codes from no information available and insufficient information to anisomastia and medical device removal.A manufacturing record evaluation is in progress.Once completed, a supplemental report will be submitted.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
The mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Manufacturer¿s reference number: pc-(b)(4).
 
Additional Manufacturer Narrative
Device evaluation completed on october 25 , 2022: the product was returned to mentor for evaluation.Mentor then conducted a visual inspection, microscopic examination, and thickness measurement of the returned device.Visual analysis of the returned sample revealed that the exp rect remote 550cc tissue expander was found to have a tear on the union between shell and patch.A microscopic examination was performed and the cause of the deflation could not be identified.Therefore a thickness measurement was conducted on the shell at the tear, and the thickness was within manufacturing specifications.Based on the information currently available, a product issue was identified during the investigation of the sample received.This product issue was addressed through mentor¿s quality system.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR TISSUE EXPANDER
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
michelleann garcia
3041 skyway circle north
irving, TX 75038
646591-7981
MDR Report Key14704060
Report Number1645337-2022-07041
Device Sequence Number19383671
Product Code LCJ
UDI-Device Identifier00081317002468
UDI-Public00081317002468
Combination Product (Y/N)N
PMA/510(K) Number
K842883
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/16/2024
Device Model Number3504310M
Device Catalogue Number3504310M
Device Lot Number9430302
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/23/2022
Supplement Date Received by Manufacturer06/27/2022
07/22/2022
10/25/2022
Initial Report FDA Received Date06/15/2022
Supplement Report FDA Received Date07/07/2022
07/28/2022
10/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/20/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexFemale